Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS Green Bay, WI

February 7, 2016

NWS Green Bay, WI issued this small craft advisory at Feb 7, 2016, 3:39 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2016, 3:39 AM CST (09:39 UTC)
Expired
Feb 7, 2016, 2:51 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

167 
WHUS73 KGRB 070939
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
339 AM CST SUN FEB 7 2016

...SOUTHWEST WINDS TO PRODUCE HIGH WAVES TODAY...

.PERSISTENT SOUTHWEST WINDS WILL PRODUCE HIGH WAVES ALONG LAKE
MICHIGAN TODAY BEFORE DIMINISHING BY EVENING. INCREASING NORTH
WINDS MONDAY INTO MONDAY NIGHT MAY AGAIN PRODUCE HIGH WAVES. 

LMZ541>543-072200-
/O.NEW.KGRB.SC.Y.0011.160207T0939Z-160207T2200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
339 AM CST SUN FEB 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

* WINDS...SOUTHWEST WINDS 10 TO 20 KTS WITH A FEW GUSTS TO 25 KTS
  THIS MORNING.

* WAVES...BUILDING TO 4 TO 6 FEET...DIMINISHING TO 2 TO 4 FEET
  LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
813 
WHUS73 KGRB 072051
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CST SUN FEB 7 2016

...WAVES HAVE SUBSIDED...

LMZ541>543-072200-
/O.CAN.KGRB.SC.Y.0011.000000T0000Z-160207T2200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
251 PM CST SUN FEB 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:32 AM CST, 7 minutes earlier.

Area forecast discussion, Feb 7, 3:32 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST SUN FEB 7 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 332 AM CST SUN FEB 7 2016

A LARGE CLIPPER TYPE SYSTEM WILL DROP INTO THE NORTHERN PLAINS
AND GREAT LAKES REGION TODAY THROUGH MONDAY. MAIN IMPACTS OF WIND
AND BLOWING SNOW WILL BE FELT WEST OF THE AREA TOWARD MINNESOTA
TODAY AND TONIGHT.

FOR THIS REGION...A SURGE OF WARMER AIR IN THE LOWER LAYERS AHEAD
OF THE SYSTEM WILL PRODUCE A LIGHT MIX TODAY. AS SATURATION
OCCURS FROM WEST TO EAST LATE THIS AFTERNOON INTO TONIGHT...THE
MIX WILL TURN TO SNOW AND THE SNOW COVERAGE WILL GRADUALLY SPREAD
EASTWARD AS THE SYSTEM DROPS INTO THE STATE.

ANTICIPATE A PROLONGED PERIOD OF LIGHT SNOW AND FLURRIES WITH THIS
SYSTEM THROUGH MONDAY...WITH A GRADUAL ACCUMULATION. COLDER AIR
BEGINS TO POUR INTO WESTERN WISCONSIN LATE TONIGHT WITH LAKE
EFFECT SNOWS OVER FAR NC WI CLOSE BEHIND WHICH WILL CONTINUE INTO
MONDAY. EXPANDED THE MENTION OF PATCHY BLOWING SNOW EASTWARD OVER
THE AREA MONDAY WITH INCREASING PRESSURE GRADIENT. ISSUED A
WINTER ADVISORY OVER VILAS FOR THE COMBO SNOW AND BLOWING SNOW
FROM THE WIND LATER TONIGHT INTO MONDAY. STARTED THE HEADLINE AT
00Z MONDAY TO MATCH UP WITH DLH AND MQT...BUT ANTICIPATE ADVISORY
CONDITIONS LIKELY TO START LATER EVENING.

TEMPERATURES EXPECTED TO BE ON A DECLINE TONIGHT INTO MONDAY AS
THE COLD FRONT SLIDES OVER.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 332 AM CST SUN FEB 7 2016

HIGHLY-AMPLIFIED MEAN FLOW ACROSS THE CONUS WL CONT INTO THE
MIDDLE OF NEXT WEEK BEFORE GRADUALLY FLATTENING FOR LATER IN THE
WEEK. EVEN AS THIS OCCURS...WE WL MAINTAIN UPR RIDGING OVER THE
WRN CONUS AND UPR TROFFING OVER THE ERN CONUS. NE WI TO STILL BE
UNDER THE INFLUENCE OF A CLIPPER SYSTEM AND ASSOCIATED NEARLY
CLOSED UPR LOW THRU TUE...THEN HAVING TO DEAL WITH AN ARCTIC AIR
INTRUSION FOR THE REST OF THE WEEK. LK EFFECT SNOW SHWRS ACROSS
N-CNTRL WI WL BE A CONCERN WHENEVER TRAJS BECOME FAVORABLE AND
THIS WL BE THE MAIN FCST CHALLENGE FOR MUCH OF THE WEEK.

A PERSISTENT N-NW CYCLONIC FLOW IS FCST FOR MON NGT THRU TUE...
THAT WL CONT TO DRAW COLDER AIR INTO THE GREAT LAKES. 8H TEMPS ARE
EXPECTED TO BE AROUND -16C ON MON NGT AND FALL INTO THE -18C TO
-22C RANGE ON TUE. THIS CYCLONIC FLOW...COUPLED WITH THE PASSAGE
OF SEVERAL SHORTWAVES DROPPING SE INTO THE E-CNTRL CONUS UPR
TROF...SHOULD KEEP AT LEAST A SMALL CHC FOR SNOW SHWRS OVER NE
WI...ESPECIALLY OVER N-CNTRL (LK EFFECT) AND ERN WI (WHERE DEEP
MOISTURE TO EXIST). WHILE MOST LOCATIONS WL SEE ONLY MINOR
ACCUMULATIONS (AN INCH OR LESS)...MAIN CONCERN WL BE N-CNTRL WI
(PRIMARILY VILAS CNTY) AS TRAJS ARE FAVORABLE AND DELTA-T VALUES
RISE INTO THE LWR TO MID 20S BY TUE. MAY NEED TO RAISE POPS OVER
VILAS CNTY UP TO LIKELY WITH A MON NGT/TUE SNOW TOTAL IN THE 2 TO
4 INCH RANGE. TEMPS WL BEGIN THEIR DOWNWARD SLIDE AS THE MODIFIED
ARCTIC AIR GRADUALLY TAKES OVER. LOOK FOR LOWS MON NGT TO BE IN
THE SINGLE DIGITS ABOVE ZERO CNTRL WI...TEENS FOR ERN WI. HI TEMPS
ON TUE TO ONLY BE IN THE TEENS TO AROUND 20 DEGS.

THE SLOW OVERALL EWD MOVEMENT OF THIS SYSTEM WL KEEP THIS CYCLONIC
FLOW OVER THE WRN GREAT LAKES THRU WED...ALBEIT IN A WEAKENING
FASHION. ANTICIPATE ADDITIONAL LK EFFECT SNOW SHWRS TO IMPACT
VILAS CNTY THRU TUE NGT BEFORE EASING IN INTENSITY ON WED AS SOME
DRIER AIR BEGINS TO ADVECT INTO THE REGION FROM HI PRES SITUATED
OVER THE UPR MIDWEST. HAVE AGAIN RAISED POPS FOR VILAS CNTY TUE
NGT TO LIKELY IN THE SNOWBELT WITH PERHAPS ANOTHER INCH OF
ACCUMULATION POSSIBLE. THE REMAINDER OF CNTRL/E-CNTRL WI SHOULD
SEE SKIES GRADUALLY BECOME PARTLY CLOUDY LATE TUE NGT INTO WED
WITH THE PREVAILING NW WINDS CONTINUING TO FEED COLD AIR INTO WI.
MIN TEMPS TUE NGT TO RANGE FROM ZERO TO 5 BELOW CNTRL WI...TO
AROUND 5 ABOVE ZERO NEAR LK MI WITH WIND CHILLS FROM 10 TO 20
BELOW ZERO. MAX TEMPS ON WED SHOULD GENERALLY BE IN THE 10 TO 15
ABOVE ZERO RANGE.

WE FINALLY LOSE THE CYCLONIC FLOW ALTOGETHER BY WED NGT AS THE SFC
HI BUILDS INTO THE WRN GREAT LAKES. IF SKIES CAN CLEAR AND WINDS
DECOUPLE...WED NGT WOULD END UP AS THE COLDEST NGT OF THE EXTENDED
FCST WITH THE TYPCIALLY COLDER SITES PERHAPS APPROACHING DOUBLE
DIGITS BELOW ZERO...WHILE ONLY LAKESIDE AREAS REMAINING ABOVE
ZERO. THU LOOKS TO BE A DRY DAY WITH THE SFC HI IN OUR VCNTY UNDER
PARTLY CLOUDY SKIES. MAX TEMPS TO AGAIN BE IN THE TEENS THROUGHOUT
THE ENTIRE FCST AREA.

LONG RANGE MODELS THEN DIVERGE ON THE HANDLING OF SHORTWAVE ENERGY
RIDING SEWD ALONG A TIGHT BAROCLINIC ZONE DIVIDING MILDER AIR FROM
THE ARCTIC AIR. THE GFS HAS LESS AMPLITUDE WITH THE E-CNTRL UPR
TROF...THUS ALLOWING FOR WARMER AIR TO APPROACH WI ON FRI AND
BRING A CHC FOR LIGHT SNOW TO MOVE THRU THE REGION. THE ECMWF HAS
MORE AMPLITUDE WITH THE UPR TROF...THEREBY KEEPING THE WARMER AIR
WELL TO OUR SOUTH AND WEST AND KEEPING ANY PCPN AWAY FROM WI.
BELIEVE THAT THE GFS IS BEING OVERZEALOUS IN BREAKING DOWN THE
PATTERN TOO QUICKLY AND PREFER TO LEAN THE FCST TOWARD THE ECMWF.
THEREFORE...HAVE KEPT MOST OF NE WI DRY FOR FRI...OTHER THAN
PERHAPS A FEW SNOW SHWRS OVER VILAS CNTY. AN AREA OF HI PRES IS
THEN FCST TO MOVE TOWARD THE GREAT LAKES NEXT SAT AND WL KEEP DRY
CONDITIONS IN PLACE WITH TEMPS REMAINING BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1038 PM CST SAT FEB 6 2016

VFR CIGS ARE EXPECTED TO PREVAIL TONIGHT...WITH BRIEF FORAYS INTO
MVFR AS LIGHT SNOW IMPACTS THE TAF SITES FROM AN APPROACHING
CLIPPER SYSTEM THROUGH SUNDAY MORNING. AT THIS POINT THERE IS
ENOUGH CONFIDENCE TO PUT A TEMPO GROUP ACROSS ALL OF THE TAF SITES
FOR THIS. MODELS CONTINUE TO HINT AT SOLID MVFR/IFR CONDITIONS ON
SUNDAY BEHIND THIS CLIPPER...HOWEVER UPSTREAM OBSERVATIONS DO NOT
BEAR THIS OUT SO WILL CONTINUE TO BE MORE OPTIMISTIC WITH THIS SET
OF TAFS. ANOTHER ROUND OF SNOW IS EXPECTED ACROSS THE TAF SITES
SUNDAY EVENING...THEREFORE WILL PLACE A PROB30 GROUP ACROSS THE
WESTERN TAF SITES WITH THIS SECOND SHORTWAVE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY FOR WIZ005.
&&

SHORT TERM.....TDH
LONG TERM......KALLAS
AVIATION.......KURIMSKI
Hazardous weather outlook, Feb 6, 2:36 PM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CST SAT FEB 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
236 PM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A STRONG CLIPPER SYSTEM IS FORECAST TO ENTER THE REGION ON SUNDAY
AFTERNOON AND LINGER OVER THE GREAT LAKES UNTIL TUESDAY. THIS
SYSTEM IS EXPECTED TO BRING 1 TO 3 INCHES OF ACCUMULATION TO MOST
OF THE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. IN ADDITION TO
THE SNOW...GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE SOME
BLOWING AND DRIFTING OF THE FRESH SNOW THAT COULD QUICKLY CHANGE
VISIBILITIES AT TIMES. THE EVENING COMMUTE ON MONDAY COULD BE
NEGATIVELY IMPACTED ESPECIALLY ACROSS EASTCENTRAL WISCONSIN.

IN THE WAKE OF THE CLIPPER SYSTEM...COLDER AIR WILL OVERSPREAD
THE REGION EARLY NEXT WEEK ON GUSTY NORTHWEST WINDS. THIS WILL
LEAD TO LAKE EFFECT SNOW SHOWERS OVER NORTH-CENTRAL WISCONSIN
ESPECIALLY THE SNOW BELT REGION OF VILAS COUNTY LATE MONDAY THROUGH
WEDNESDAY. IN THIS REGION THERE IS POTENTIAL FOR 3 TO 5 INCHES OF
ACCUMULATION BY THE TIME THE SNOW DIMINISHES ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-072045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/ESB

In the hours before

Special weather statement, Feb 6, 10:47 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CST SAT FEB 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1047 PM CST SAT FEB 6 2016

...BAND OF LIGHT TO TRACK THROUGH NORTHEAST WISCONSIN TONIGHT...

A BAND OF LIGHT FROM AN UPPER LEVEL DISTURBANCE WILL TRACK THROUGH
NORTHEAST WISCONSIN DURING THE OVERNIGHT HOURS. A FEW TENTHS OF AN
INCH OF SNOW ACCUMULATION IS POSSIBLE.

ALTHOUGH SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT...SOME ROADS
MAY BECOME SLIPPERY. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN
TRAVELING AREA ROADS TONIGHT.

KURIMSKI
Special weather statement, Feb 6, 10:47 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1047 PM CST SAT FEB 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1047 PM CST SAT FEB 6 2016

...BAND OF LIGHT SNOW TO TRACK THROUGH NORTHEAST WISCONSIN
TONIGHT...

A BAND OF LIGHT FROM AN UPPER LEVEL DISTURBANCE WILL TRACK THROUGH
NORTHEAST WISCONSIN DURING THE OVERNIGHT HOURS. A FEW TENTHS OF AN
INCH OF SNOW ACCUMULATION IS POSSIBLE.

ALTHOUGH SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT...SOME ROADS
MAY BECOME SLIPPERY. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN
TRAVELING AREA ROADS TONIGHT.

KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:46 AM CSTWinter Weather AdvisoryGRBVilas59 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.